Alert archive / North Carolina / Beach Hazards Statements in 2017

Beach Hazards Statement 24, NWS Newport/Morehead City, NC

June 22, 2017

NWS Newport/Morehead City, NC issued this beach hazards statement at Jun 22, 2017, 8:04 PM EDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Jun 22, 2017, 8:04 PM EDT (00:04 UTC)
Expired
Jun 23, 2017, 8:00 PM EDT
In force
24 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted.

703 
WHUS42 KMHX 230004
CFWMHX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE FOR NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
804 PM EDT THU JUN 22 2017

...HIGH THREAT OF RIP CURRENTS FRIDAY FOR AREA BEACHES FROM BOGUE
INLET TO CAPE HATTERAS ...

.DIMINISHING LONG PERIOD SOUTHEASTERLY SWELLS COMBINED WITH 
SOUTHERLY WINDS WILL CREATE A HIGH THREAT OF RIP CURRENTS AGAIN 
FRIDAY FOR AREA BEACHES FROM BOGUE INLET TO CAPE HATTERAS.

NCZ095-103-104-230930-
/O.EXP.KMHX.BH.S.0023.000000T0000Z-170623T0000Z/
/O.NEW.KMHX.BH.S.0024.170623T0004Z-170624T0000Z/
CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
804 PM EDT THU JUN 22 2017

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH FRIDAY EVENING...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A BEACH HAZARDS STATEMENT, WHICH IS IN EFFECT THROUGH FRIDAY
EVENING.

* HAZARDS...HIGH THREAT OF RIP CURRENTS.

* LOCATION...FROM BOGUE INLET TO CAPE HATTERAS.

* TIMING AND TIDES...THE MOST LIKELY TIME FOR STRONG RIP CURRENTS
  TO OCCUR IS A COUPLE HOURS EITHER SIDE OF LOW TIDE, WHICH WILL
  OCCUR AROUND 115 PM FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT.
SWIM IN A DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE
CURRENT, SWIM BACK TO SHORE. IF TIRED, FLOAT OR TREAD WATER UNTIL
OUT OF THE RIP CURRENT. IF UNABLE TO ESCAPE, FACE THE SHORE AND
CALL OR WAVE FOR HELP.

&&

$$
2 follow-up statements
538 
WHUS42 KMHX 230754
CFWMHX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE FOR NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
354 AM EDT FRI JUN 23 2017

...HIGH THREAT OF RIP CURRENTS TODAY FOR AREA BEACHES FROM BOGUE 
INLET TO CAPE LOOKOUT ...

.DIMINISHING LONG PERIOD SOUTHEASTERLY SWELLS COMBINED WITH
SOUTHERLY WINDS WILL CREATE A HIGH THREAT OF RIP CURRENTS AGAIN
FRIDAY FOR AREA BEACHES FROM BOGUE INLET TO CAPE LOOKOUT.

NCZ103-104-230900-
/O.CAN.KMHX.BH.S.0024.000000T0000Z-170624T0000Z/
OUTER BANKS DARE-OUTER BANKS HYDE-
354 AM EDT FRI JUN 23 2017

...BEACH HAZARDS STATEMENT IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS
CANCELLED THE BEACH HAZARDS STATEMENT.


$$

NCZ095-232100-
/O.CON.KMHX.BH.S.0024.000000T0000Z-170624T0000Z/
CARTERET-
354 AM EDT FRI JUN 23 2017

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* HAZARDS...HIGH THREAT OF RIP CURRENTS.

* LOCATION...FROM BOGUE INLET TO CAPE LOOKOUT.

* TIMING AND TIDES...THE MOST LIKELY TIME FOR STRONG RIP CURRENTS
  TO OCCUR IS A COUPLE HOURS EITHER SIDE OF LOW TIDE, WHICH WILL
  OCCUR AROUND 115 PM TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT.
SWIM IN A DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE
CURRENT, SWIM BACK TO SHORE. IF TIRED, FLOAT OR TREAD WATER UNTIL
OUT OF THE RIP CURRENT. IF UNABLE TO ESCAPE, FACE THE SHORE AND
CALL OR WAVE FOR HELP.

&&

$$
597 
WHUS42 KMHX 240022
CFWMHX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE FOR NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
822 PM EDT FRI JUN 23 2017

...HIGH THREAT OF RIP CURRENTS SATURDAY FOR AREA BEACHES FROM 
SURF CITY TO CAPE HATTERAS ...

.LINGERING LONG PERIOD SOUTHEASTERLY SWELLS COMBINED WITH STRONG 
SOUTHWESTERLY WINDS WILL CREATE A HIGH THREAT OF RIP CURRENTS 
AGAIN SATURDAY FOR AREA BEACHES FROM SURF CITY TO CAPE HATTERAS.

NCZ095-240930-
/O.EXP.KMHX.BH.S.0024.000000T0000Z-170624T0000Z/
/O.NEW.KMHX.BH.S.0025.170624T0022Z-170625T0000Z/
CARTERET-
822 PM EDT FRI JUN 23 2017

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A BEACH HAZARDS STATEMENT, WHICH IS IN EFFECT THROUGH SATURDAY
EVENING.

* HAZARDS...HIGH THREAT OF RIP CURRENTS.

* LOCATION...FROM SURF CITY TO CAPE LOOKOUT.

* TIMING AND TIDES...THE MOST LIKELY TIME FOR STRONG RIP CURRENTS
  TO OCCUR IS A COUPLE HOURS EITHER SIDE OF LOW TIDE, WHICH WILL
  OCCUR AROUND 215 PM SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT.
SWIM IN A DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE
CURRENT, SWIM BACK TO SHORE. IF TIRED, FLOAT OR TREAD WATER UNTIL
OUT OF THE RIP CURRENT. IF UNABLE TO ESCAPE, FACE THE SHORE AND
CALL OR WAVE FOR HELP.

&&

$$

NCZ098-103-104-240930-
/O.NEW.KMHX.BH.S.0025.170624T0022Z-170625T0000Z/
ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE-
822 PM EDT FRI JUN 23 2017

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A BEACH HAZARDS STATEMENT, WHICH IS IN EFFECT THROUGH SATURDAY
EVENING.

* HAZARDS...HIGH THREAT OF RIP CURRENTS.

* LOCATION...FROM SURF CITY TO CAPE LOOKOUT.

* TIMING AND TIDES...THE MOST LIKELY TIME FOR STRONG RIP CURRENTS
  TO OCCUR IS A COUPLE HOURS EITHER SIDE OF LOW TIDE, WHICH WILL
  OCCUR AROUND 215 PM SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT.
SWIM IN A DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE
CURRENT, SWIM BACK TO SHORE. IF TIRED, FLOAT OR TREAD WATER UNTIL
OUT OF THE RIP CURRENT. IF UNABLE TO ESCAPE, FACE THE SHORE AND
CALL OR WAVE FOR HELP.

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Jun 22, 3:47 PM EDT, 4 hours 17 minutes earlier.

Area forecast discussion, Jun 22, 3:47 PM EDT, 4 hours 17 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
347 PM EDT Thu Jun 22 2017

.SYNOPSIS...
A hot and humid airmass will remain over the region through
this weekend. The remnants of tropical cyclone Cindy will pass
well to the north on Saturday. A tropically enhanced cold front
will move very slowly through Eastern NC Saturday and Sunday,
before pushing just south of the area Monday. The front will
meander just off the coast through Wednesday, when the front
finally clears the coast. High pressure will build in from the
west behind the front later Wednesday.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
As of 330 PM Thu...Mid level shortwave/warm front feature will
still be lifting north after 00Z though loss of diurnal heating
will see a decrease in showers through midnight...but did carry
at least a slight chance of a shower inland and across northern
areas overnight. Should see just a bit more of a breeze for
tonight, so fog should not be an issue. It will be warm and
steamy with lows mid/upr 70s eastern areas to low/mid 70s
coastal plain counties.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
As of 330 PM Thu...Hot and windy conditions for Friday as
southwesterly flow begins to increase as remnants of Cindy
begins to pass to our west through the Ohio River Valley. Don't
see much of a focus for precipitation on Friday except a weak
shortwave skirting the area before noon. Lowered PoPs to slight
chance through the day, but if trend continues could see
dropping PoPs for the afternoon. Should begin to see more breaks
in the clouds during the afternoon as well and expect highs to
reach into the lower 90s inland and mid 80s along the coast.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
As of 300 PM Thu...Moisture from the remnants of Tropical Storm
Cindy will be drawn northeast over the Carolinas through the
weekend. A strong cold front will move through the region Monday
night into Tuesday as a strong mid level trough crosses the
region. The front is forecast to move south of the region
Tuesday with high pressure building over the area mid to late
week with cooler less humid conditions expected.

Friday night through Sunday...Mostly dry conditions are expected
overnight Friday through early Saturday afternoon ahead of a
tropically enhanced cold front. Showers and thunderstorms will
progress eastward into Eastern NC in the afternoon, and have
high chance PoPs through Saturday evening. The cold front is expected
to move very slowly through the area, and will be draped over
NC both Saturday and Sunday. Have bumped up PoPs to likely for
areas east of US 17 for this time frame, with high chance to
the west. Localized flash flooding will be possible, as PW
values are expected to be very high, 2-2.5", the warm cloud
layer will be upwards of 14,000 ft, and storm motions will be
nearly parallel the upper level flow. These factors will lead
to very efficient rain processes, and training of storms. There
is also marginal severe threat, with MUCAPE values near 2000
J/kg, and 0-6 km shear values 25-35 kts.

High temps on Saturday will be in the low 90s inland and mid to
upper 80s along the coast. High temps on Sunday will be a few
degrees lower, mostly in the low to mid 80s.

Monday and Tuesday...Cold front will move off the coast early
Monday morning with just some coastal showers possible.
Scattered convection is likely to develop Monday afternoon,
mostly inland. The cold front will meander to the north on
Tuesday and bring more widespread rain back into Eastern NC
through Tuesday night. Have high chance PoPs generally east of
US 17 for this period. High temps Monday and Tuesday will be
seasonably cool, mostly in the upper 70s to low 80s.

Wednesday and Thursday...With the exception of some scattered
showers along the coast Wednesday morning, dry weather is
finally anticipated. High pressure will build in behind the cold
front and high temps will again be seasonably cool both
Wednesday and Thursday.

Low temps in the long term will be very mild and muggy Saturday
through Monday mornings, with lows in the low 70s inland, and
mid to upper 70s along the coast. Tuesday through Thursday
mornings lows will be cooler, in the low to mid 60s inland, and
upper 60s to low 70s along the coast.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
Short Term /Through Tonight/...
As of 145 PM Thu...Currently seeing VFR conditions with BKN to
overcast mid and high clouds and that should continue through
the afternoon and early evening. Expect some isolated
showers/storms developing by later afternoon into early evening,
though not enough coverage or confidence to indicate more than
a VCSH mention in TAFS. Fog threat tonight will be much less, as
SW breeze should preclude the fog development. Could be a
period of MVFR cigs develop late tonight and into early Friday
morning as moistening SW breeze continues. Expect MVFR to VFR
conditions to develop mid morning and diminishing
cloudiness through the remainder of the day.

Long Term /Friday through Monday/...
As of 340 PM Thu...While most of the period will see VFR
conditions, a very moist unstable airmass will lead to showers
and thunderstorms, especially from late Sat into Sunday when the
best chance for periods of sub VFR conditions will occur.
Patchy late night/early morning fog will also be possible,
especially in areas that receive rainfall.

&&

.MARINE...
Short Term /Through Tonight/...
As of 330 PM Thu...Southwest winds will be mostly 10 to 15 kt
through tonight, increasing to 15 to 20 KT on friday as the
pressure gradient tightens between the Remnants of Cindy passing
to our west and high pressure off the coast. Seas will be 2 to 4
feet overnight increasing to 3 to 5 by Friday afternoon and some
6 foot seas possibly coming in late on Friday in the outer
central and southern waters. Raised a SCA beginning at 23Z
Friday there and for the Pamlico Sound as wind gusts will begin
to increase to around 25 KT.

Long Term /Friday through Monday/...
As of 340 PM Thu...An enhanced pressure gradient between strong
Atlantic high pressure to the east and the remnant low from
Tropical Storm Cindy moving NE from Louisiana toward the
Carolinas/Virginias will lead to persistent SW winds around 25
kt from late Fri through Sat evening producing rough seas of 5
to 8 ft. The SW flow will diminish late Sat night ahead of a
slowly moving cold front. Winds will become quite variable
Sunday and Monday between 5 and 10 kts. Seas will subside below
6 feet early Sunday morning and will be become 2 to 4 ft through
Monday.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Beach Hazards Statement until 8 PM EDT this evening for NCZ095-
     103-104.
MARINE...Small Craft Advisory from 7 PM Friday to 8 PM EDT Saturday for
     AMZ135.
     Small Craft Advisory from 7 PM Friday to 7 AM EDT Sunday for
     AMZ152-154-156-158.

&&

SYNOPSIS...RSB
NEAR TERM...RSB
SHORT TERM...RSB
LONG TERM...SGK
AVIATION...RSB/SGK
MARINE...RSB/SGK
Hazardous weather outlook, Jun 22, 4:00 AM EDT, 16 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Newport/Morehead City NC
400 AM EDT Thu Jun 22 2017

NCZ098-230800-
Onslow-
400 AM EDT Thu Jun 22 2017

...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Rip Current Risk.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ029-044>047-079>081-090>094-230800-
Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort-
Mainland Hyde-Duplin-Lenoir-Jones-Craven-Pamlico-
400 AM EDT Thu Jun 22 2017

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ095-104-230800-
Carteret-Outer Banks Hyde-
400 AM EDT Thu Jun 22 2017

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ103-230800-
Outer Banks Dare-
400 AM EDT Thu Jun 22 2017

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING SOUTH OF
CAPE HATTERAS...
...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING NORTH OF
CAPE HATTERAS...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.
   Moderate Rip Current Risk.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Beach Hazards Statements in North Carolina, 2017Every beach hazards statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.